IADVL
Indexed with PubMed and Science Citation Index (E) 
 
Users online: 2432 
     Home | Feedback | Login 
About Current Issue Archive Ahead of print Search Instructions Online Submission Subscribe What's New Contact  
  Navigate here 
  Search
 
   Next article
   Previous article 
   Table of Contents
  
 Resource links
   Similar in PUBMED
    Search Pubmed for
    Search in Google Scholar for
   Article in PDF (91 KB)
   Citation Manager
   Access Statistics
   Reader Comments
   Email Alert *
   Add to My List *
* Registration required (free)  

 
  In this article
   References

 Article Access Statistics
    Viewed2589    
    Printed47    
    Emailed0    
    PDF Downloaded80    
    Comments [Add]    

Recommend this journal

 


 
LETTER TO EDITOR
Year : 2006  |  Volume : 72  |  Issue : 3  |  Page : 235

Response by authors


Department of Dermatology & Venereology, All India Institute of Medical Sciences, New Delhi - 110 029, India

Correspondence Address:
Kaushal K Verma
Department of Dermatology & Venereology, All India Institute of Medical Sciences, New Delhi - 110 029
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0378-6323.25792

Rights and Permissions



How to cite this article:
Verma KK, Bansal A, Sethuraman G. Response by authors. Indian J Dermatol Venereol Leprol 2006;72:235

How to cite this URL:
Verma KK, Bansal A, Sethuraman G. Response by authors. Indian J Dermatol Venereol Leprol [serial online] 2006 [cited 2019 Dec 7];72:235. Available from: http://www.ijdvl.com/text.asp?2006/72/3/235/25792


Sir,

We greatly appreciate your interest in our article.[1] The study by Sayani et al . (2005) has shown that there is no correlation between the TPMT activity and the development of azathioprine induced adverse events.[2] Therefore estimation of TPMT levels to predict adverse events seems unnecessary. The apprehension of using 300 mg pulse doses of azathioprine in the absence of TPMT assessment also seems misplaced. There may be some other factors responsible for myelosuppression; therefore regular monitoring of complete blood cell counts throughout the treatment is essential.[3] We have used azathioprine in a large number of patients for prolonged durations and found it clinically and biochemically safe.[4] Pulse doses of azathioprine, administered as 300 mg in a month along with daily doses of azathioprine have also been found to be safe and effective.[5] Therefore 300 mg weekly pulse doses of azathioprine can be safely used. However we recommend close regular monitoring of laboratory parameters, particularly complete blood counts and liver function tests to determine any azathioprine induced adverse events.

 
  References Top

1.Verma KK, Bansal A, Sethuraman G. Parthenium dermatitis treated with azathioprine weekly pulse doses. Indian J Dermatol Venereol Leprol 2006; 72: 24-7  Back to cited text no. 1    
2.Sayani FA, Prosser C, Bailey RJ, Jacobs P, Fedorak RN. Thiopurine methyltransferase enzyme activity determination before treatment of inflammatory bowel disease with azathioprine: effect on cost and adverse events. Can J gastroenterol 2005;19:147-51.  Back to cited text no. 2  [PUBMED]  
3.Lennard L. TPMT in the treatment of Crohn's disease with azathioprine. Gut 2002;51:143-6.  Back to cited text no. 3  [PUBMED]  [FULLTEXT]
4.Verma KK, Manchanda Y. Long -term safety and toxicity of azathioprine in patients with air-borne contact dermatitis. Indian J Dermatol Venereol Leprol 2001;67:75-7.  Back to cited text no. 4    
5.Verma KK, Manchanda Y, Pasricha JS. Azathioprine as a corticosteroid sparing agent for treatment of dermatitis caused by Parthenium. Acta Derm Venereol 2000;80:31-2.  Back to cited text no. 5    




 

Top
Print this article  Email this article
Previous article Next article

    

Online since 15th March '04
Published by Wolters Kluwer - Medknow